MAUDE Adverse Event Report: MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 111651
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Wound Dehiscence (1154); Foreign Body In Patient (2687)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The wound was closed while the tibial pin remained in the femur.I noticed by x-ray photography.Immediately after that, at the time of the operation on the opposite side, it was removed.Update: why was a tibial pin used in the patient¿s femur? please clarify or provide corrections as needed: the tibial pin was not used on the femur, it was left on the femur.Did the patient¿s wound have to be re-opened to remove the tibial pin? immediately after that, there was surgery on the other side, so they removed it.At what point was the x-ray taken when the pin was noticed still in the femur? after closing the wound.Did the patient come out of anesthesia between the side with the tibial pin remaining in the femur, and the start of the operation on the opposite site? unk.What side of the patient was the original side (the side with the reported tibial pin)?left please estimate any surgical delay, even if under a minute: unk.Were all pieces removed? yes, but the method is unknown.
 
Additional Manufacturer Narrative
Reported event: the wound was closed while the tibial pin remained in the femur.I noticed by x-ray photography.Immediately after that, at the time of the operation on the opposite side, it was removed.Update: why was a tibial pin used in the patient¿s femur? please clarify or provide corrections as needed: the tibial pin was not used on the femur, it was left on the femur.Did the patient¿s wound have to be re-opened to remove the tibial pin? immediately after that, there was surgery on the other side, so they removed it.At what point was the x-ray taken when the pin was noticed still in the femur? after closing the wound.Did the patient come out of anesthesia between the side with the tibial pin remaining in the femur, and the start of the operation on the opposite site? unk.What side of the patient was the original side (the side with the reported tibial pin)? left please estimate any surgical delay, even if under a minute: unk.Were all pieces removed? yes, but the method is unknown.Product evaluation and results: the alleged failure is not regarding the device failure.Also the reported event cannot be confirmed as there is no xray or other evidence provided.Product history review: product history review cannot be performed as lot no is not provided.Complaint history review: complaint history review cannot be performed as lot no is not provided.Conclusions: the alleged failure is not regarding the device failure.The checkpoint has been left inside by the surgeon and later removed, while our user guide states that the checkpoint should be removed before finishing up the surgery.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.H3 other text : device not returned.
 
Event or Problem Description
The wound was closed while the tibial pin remained in the femur.I noticed by x-ray photography.Immediately after that, at the time of the operation on the opposite side, it was removed.Update: why was a tibial pin used in the patient¿s femur? please clarify or provide corrections as needed: the tibial pin was not used on the femur, it was left on the femur.Did the patient¿s wound have to be re-opened to remove the tibial pin? immediately after that, there was surgery on the other side, so they removed it.At what point was the x-ray taken when the pin was noticed still in the femur? after closing the wound.Did the patient come out of anesthesia between the side with the tibial pin remaining in the femur, and the start of the operation on the opposite site? unk.What side of the patient was the original side (the side with the reported tibial pin)?left please estimate any surgical delay, even if under a minute: unk.Were all pieces removed?yes, but the method is unknown.

Brand Name
TIBIAL, CHECKPOINT, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10038186
Report Number3005985723-2020-00198
Device Sequence Number2812691
Product Code OLO
UDI-Device Identifier00848486001353
UDI-Public00848486001353
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111651
Device Catalogue Number111651
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;